# SDR CA100706012

- Difficulty date: July 1, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Airbus A320-211
- Aircraft time: 56,230 hours
- Engine: Cfmint CFM565A1
- System (JASC): 3510 · Crew Oxygen System
- Part: Harness
- Part number: MXH30
- Condition: Ruptured
- Location: Oxygen Mask
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DUE TO VISIBLE SMOKE IN THE COCKPIT, THE CAPTAINS QUICK DONNING OXYGEN MASK WAS REMOVED FROM ITS STOWAGE BOX.  THE MASK HARNESS INITIALLY INFLATED CORRECTLY ALLOWING THE MASK TO BE WORN.  AFTER THE MASK HAD TIGHTENED TO THE CAPTAINS FACE, THE LEFT HARNESS TUBE RUPTURED ALLOWING THE MASK TO RELEASE FROM THE FACE.  THIS RESULTED IN THE CAPTAIN HAVING TO HOLD THE MASK WITH ONE HAND WHILE CONTINUING WITH THE QRH PROCEDURE.  A PRELIMINARY INVESTIGATION OF THE MASK HAS REVEALED THAT THE TUBING WITHIN THE FABRIC PROTECTIVE SLEEVE OF THE RIGHT LIMB OF THE HARNESS HAD SEPARATED APPROXIMATELY 6 INCHES FROM ONE END.
